Texas, 2021Damaging Wind in Texas, May 11 to 12, 2021
May 11 to 12, 2021 · NWS CRP · 1 event in 1 county or zone
Severe thunderstorm moved through Corpus Christi around midnight with gusts to 60 mph occurring at the Corpus Christi Naval Air Station.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorm moved through Corpus Christi around midnight with gusts to 60 mph occurring at the Corpus Christi Naval Air Station.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 11, 11:51 PM CST, 5 minutes earlier.
Area forecast discussion, May 11, 11:51 PM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1251 AM CDT Wed May 12 2021
.DISCUSSION...
See 06z TAF discussion below.
&&
.AVIATION...
Line of convection was draped from near Rio Grande City to just
off the coast near Port Aransas. This line will continue moving
southeast and away from the area, however gusty winds will
continue for the next few hours as outflow moves away from the
precipitation. Expect additional showers to develop in the wake
of this main line as a cold front settles into the region and
overrunning precipitation commences. The front will reach the
coast by 12z with winds becoming more northerly. IFR Ceilings and
light rain will persist through 18z today...gradually lifting to
MVFR in the afternoon. Precipitation should end by 00z today with
MVFR overcast conditions expected through the end of the period.
&&
.PREV DISCUSSION... /Issued 738 PM CDT Tue May 11 2021/
DISCUSSION...
Have adjusted the pops up to categorical for this evening to
better match the ongoing convection. Otherwise, the rest of the
forecast looks on track. Convection is still expected to decrease
as it shifts east and southeast overnight into Wed morning
Lingering showers will remain possible Wed afternoon.
PREV DISCUSSION... /Issued 639 PM CDT Tue May 11 2021/
AVIATION...
Scattered to numerous thunderstorms can be expected through the
overnight hours as a slow moving cold front moves into S TX. This
will lead to CIGs and VSBYs varying between LIFR and MVFR
conditions tonight through Wed morning. S TX is under a Severe
Thunderstorm Watch with several warnings already in effect.
Thunderstorm activity is expected to decrease from west to
southeast through Wed morning with lingering showers through early
Wed afternoon. However, models indicate CIGs to continue between
IFR and MVFR levels through much of the day Wed. Strong gusty
winds can be expected with the stronger storms. A weak to moderate north
wind will develop behind the cold front by early Wed morning.
PREV DISCUSSION... /Issued 419 PM CDT Tue May 11 2021/
SHORT TERM (Tonight through Wednesday Night)...
Severe convection anticipated this evening over at least the
western portions of South Texas, owing to conditions favorable for
supercells/very large hail. Severe Thunderstorm Watch currently
in effect until 03z Wednesday. The deterministic runs predict a
weak upper level disturbance to move eastward across the SRN
Plains/TX during the period and contribute to the slow movement of
the front across the CWA, generally 06z-16z Wednesday. The
combination of copious moisture and the slow moving front will
likely contribute to the transition from a severe to a heavy
rainfall event overnight. After coordinating with surrounding
WFOs, will not issue a FFA for tonight. Based on RAP/NAM output,
conditions will not be ideal for efficient rainfall production
overnight, since these models maintain strong vertical shear,
large CAPE (although weaker than this evening), and only a limited
time period whereby a nearly saturated and warm 0-4km layer will
exist. After frontal passage Wednesday, expect cloudy/cooler
conditions, with elevated convection possible. Lowered maximum
temperatures Wednesday below NBM/SREF mean given expectation of
limited solar radiation. Drier Wednesday night. Ekman forcing
associated with persistent moderate northeast flow Wednesday
night may increase the risk of minor coastal flooding at Bob Hall
Pier 11-12z Thursday, near the time of high tide.
LONG TERM (Thursday through Tuesday)...
Rain chances will come to an end from north to south by Thursday
afternoon, as high pressure settles in the wake of the cold front.
Drier and cooler conditions are expected to persist through Friday
as ridging also dominates aloft. Northeast winds will veer east and
then southeast Friday night as the surface high pressure transitions
eastward. The return flow will allow for a steady increase in
moisture across the region early in the weekend with PWATs rising to
around 2 inches or more by Saturday afternoon. This, in addition to
several passing disturbances ejecting into the area from the mid-
levels, warmer temperatures, higher instability and little to none
convective inhibition may potentially provide the setting for
another round of showers and thunderstorms Saturday and Sunday.
Given this setting pans out, some of these storms could become
strong to severe at times over the weekend. Rain and storm chances
are likely to linger into early next week ahead of the next upper
low/trough moving from the Four Corners region into the Central
Plains.
Cooler and below normal temperatures can be expected Thursday
through Friday, followed by a warming trend over the weekend into
early next week. Highs will range from the upper 70s to near 80 on
Thursday to the mid 80s to upper 90s by Monday. Lows will be in the
60s Thursday night, warming into the 70s over the weekend.
MARINE...
Severe convection possible this evening/early tonight, followed
by a transition to a heavy rainfall event after 06z Wednesday in
advance of/near an approaching front. The front is expected to
move across the Waters Wednesday afternoon. Drier conditions
expected Wednesday night. The combination of increasing MSLP over
the NW Gulf of Mexico, and surface low pressure over the Bay of
Campeche, anticipate moderate northeast flow by Wednesday night.
Rain chances will diminish on Thursday. Moderate northeast flow
behind the front will continue Thursday through Friday. Onshore
flow and increasing moisture beginning Friday night will combine
with a series of upper level disturbances to generate isolated to
scattered showers and thunderstorms Saturday and Sunday.
Intermittent periods of Small Craft Exercise Caution or Advisory
conditions will be possible Thursday through Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 66 79 66 80 / 70 10 10 0 10
Victoria 74 63 77 61 81 / 50 10 10 0 0
Laredo 74 65 81 66 85 / 60 20 20 10 10
Alice 75 64 81 64 84 / 60 10 10 0 10
Rockport 76 66 80 68 82 / 70 10 10 0 10
Cotulla 73 64 82 65 87 / 50 10 10 0 10
Kingsville 76 65 79 65 82 / 70 10 10 0 10
Navy Corpus 76 69 78 69 79 / 70 20 10 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
JM/75...AVIATION
Hazardous weather outlook, May 11, 10:20 PM CST, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
1120 PM CDT Tue May 11 2021
TXZ229>234-239>247-342>347-442-443-447-130430-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
1120 PM CDT Tue May 11 2021
This hazardous weather outlook is for South Texas.
.DAY ONE...Tonight
A Severe Thunderstorm Watch is in effect until 4 am for Jim
Wells, San Patricio, Nueces, and Kleberg counties.
Scattered to numerous showers and thunderstorms across South
Texas Tonight. A few storms could be severe with large hail and
damaging winds.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Scattered to numerous showers and thunderstorms are expected across
most of South Texas tonight and Wednesday. A few storms could be
severe along with a threat of heavy rainfall.
Scattered showers and thunderstorms will be possible Saturday and
Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
GMZ230-235-250-255-270-275-130430-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1120 PM CDT Tue May 11 2021
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Tonight
A Severe Thunderstorm Watch is in effect until 4 am for the
southern Bays and nearshore waters.
Scattered to numerous thunderstorms expected late tonight and into
Wednesday morning. Wind gusts to 40 knots or higher are possible
along with hail and dangerous lightning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Scattered to numerous showers and thunderstorms are expected
through Wednesday. A few storms could be severe with gusty winds,
hail and a waterspout possible.
Scattered showers and thunderstorms will be possible Saturday and
Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, May 11, 10:15 PM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1115 PM CDT Tue May 11 2021
TXZ242-342-120500-
Coastal Kleberg-Inland Kleberg-
1115 PM CDT Tue May 11 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT KLEBERG COUNTY...
At 1114 PM CDT, strong thunderstorms were located near Ricardo, or
near Kingsville, moving southeast at 20 mph.
Locations impacted include...
Kingsville, Riviera Beach, Riviera, Ricardo, Kingsville Naval Air
Station and Loyola Beach.
This includes US Highway 77 between mile markers 688 and 708.
LAT...LON 2722 9799 2726 9799 2726 9804 2758 9801
2753 9749 2723 9753 2724 9763 2728 9765
2726 9773 2728 9776 2727 9777 2728 9778
2727 9781 2725 9783 2724 9788 2724 9792
2723 9795 2722 9796
TIME...MOT...LOC 0414Z 302DEG 18KT 2744 9780
PHSpecial weather statement, May 11, 11:14 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1214 AM CDT Wed May 12 2021
TXZ244-344-120545-
Inland San Patricio-Coastal San Patricio-
1214 AM CDT Wed May 12 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SAN PATRICIO
COUNTY...
At 1214 AM CDT, a strong thunderstorm was located over Portland,
moving east at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Portland, Ingleside and Gregory.
This includes US Highway 181 between mile markers 634 and 644.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2789 9743 2795 9739 2795 9718 2780 9728
TIME...MOT...LOC 0514Z 279DEG 19KT 2788 9736
PH
Local storm report, May 11, 11:30 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1230 AM CDT WED MAY 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM MARINE TSTM WIND 3 ESE KINGSVILLE 27.50N 97.82W
05/11/2021 M46 MPH KLEBERG TX AWOS
NAS KINGSVILLE ASOS MEASURED A GUST TO 40
KNOTS.
&&
TCLocal storm report, May 11, 11:47 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1247 AM CDT WED MAY 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM MARINE TSTM WIND 1 ESE CC NAS 27.68N 97.27W
05/12/2021 M44 MPH NUECES TX ASOS
NAS CORPUS CHRISTI ASOS MEASURED A GUST TO
38 KNOTS.
&&
TCLocal storm report, May 11, 11:50 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1250 AM CDT WED MAY 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM MARINE TSTM WIND 1 E CORPUS CHRISTI 27.80N 97.39W
05/12/2021 M41 MPH NUECES TX MESONET
PEOPLES STREET T-HEAD WEATHERFLOW SITE
MEASURED A GUST TO 36 KNOTS.
&&
TCLocal storm report, May 11, 11:54 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1254 AM CDT WED MAY 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM MARINE TSTM WIND 2 SE FLOUR BLUFF 27.64N 97.29W
05/12/2021 M43 MPH NUECES TX MESONET
LAGUNA SHORES WEATHERFLOW SITE XLAG MEASURED
A GUST UP TO 37 KNOTS.
&&
TCThunderstorm Wind, Nueces
- When
- May 11, 11:56 PM CST to May 12, 12:09 AM CST
- Where
- Nueces County, 0.18 mi SW of (Ngp)nas Corpus Chri
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 27.688, -97.292
Corpus Christi Naval Air Station AWOS measured a gust to 61 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, May 11, 20211 death · 1 event
- Tornadoes and Hail in Texas, May 11, 2021$664,000 · EF1 · 10 events
- Damaging Winds in Texas, May 11 to 12, 2021$100,000 · 61 kt wind · 11 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 11 to 12, 202153 kt wind · 14 events
- Flooding and Hail in Texas, May 11, 20211 in hail · 7 events
- Hail and Damaging Winds in Texas, May 11, 20211 in hail · 6 events
- Hail and Damaging Winds in South Carolina, May 11, 20211.75 in hail · 5 events
- Hail in South Carolina, May 11, 20211.75 in hail · 5 events
- Flash Flood and Hail in Louisiana, May 11, 2021$1,000 · 50 kt wind · 4 events
- Flash Flooding and Damaging Winds in Georgia, May 11 to 12, 2021$1,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Georgia, May 11, 202150 kt wind · 3 events
- Damaging Wind and Lightning Strike in Florida, May 11, 2021$10,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 960091.